New York, 2014

Hail in New York, May 22, 2014

May 22, 2014 · NWS BGM · 26 events in 10 counties and zones

Central New York was well into warm, moist and unstable air as a warm front was located across the Hudson Valley and a cold front was located over western New York. This led to the development of severe thunderstorms on Thursday, May 22nd.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

Central New York was well into warm, moist and unstable air as a warm front was located across the Hudson Valley and a cold front was located over western New York. This led to the development of severe thunderstorms on Thursday, May 22nd.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at May 22, 9:18 AM EST, 3 hours 2 minutes earlier.

Area forecast discussion, May 22, 9:18 AM EST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1018 AM EDT THU MAY 22 2014

.SYNOPSIS...
A SLOW MOVING FRONTAL COMPLEX WILL BRING THE LIKELIHOOD OF SHOWERS
AND THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING.  SHOWERY
WEATHER WILL LINGER ON FRIDAY...AND EVEN INTO SATURDAY...WITH AN
UPPER LEVEL DISTURBANCE IN THE VICINITY. DRY AND WARM WEATHER
SHOULD RETURN FOR SUNDAY AND MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
10 AM UPDATE...
MINOR ADJUSTMENTS. SOME CLEARING OCCURRING IN THE WEST IN THE WARM
SECTOR. NO TRIGGER THE REST OF THE MORNING. IN THE FAR SOUTHEAST A
CLUSTER OF THUNDERSTORMS MOVING OUT. NE A FEW SHOWERS. SO QUIET
MIDDAY WHILE WE WAIT FOR DRIER COOLER AIR ALOFT WITH THE COLD
FRONT THIS AFTN. TSTORMS WILL DEVELOP OVER THE AREA THEN GET WORSE
IN THE EAST WHERE THE SPC SLIGHT RISK OF SEVERE IS.

400 AM UPDATE...
OUR AREA IS IN BETWEEN TWO AREAS OF RAIN AT THE MOMENT, WITH
PATCHY DENSE FOG DUE TO THE RAIN THAT HAS ALREADY FALLEN IN SPOTS
OVERNIGHT. WHILE SCT. SHOWERS AND THUNDER ARE POSSIBLE AREA WIDE
THROUGH MID MORNING, MAIN FOCUS WILL BE CLOSER TO THE SURFACE WARM
FRONT NOW JUST OVER THE SOUTHWEST PART OF THE CWA. WHILE THIS
FRONT IS HARD TO ANALYZE JUST BASED ON SURFACE OBS, IT IS LIKELY
SOMEWHERE OVER THE WESTERN SOUTHERN TIER/WESTERN NY BASED ON
UPSTREAM CONVECTION THAT CONTINUES TO DEVELOP AND PROPAGATE
SOUTHEAST. WE CONTINUE TO MONITOR POTENTIAL FOR HEAVY RAIN WITH
RADAR TRENDS SHOWING CONVECTION MOVING FROM NORTHEST TO SOUTHEAST,
OR GENERALLY OVER THE SAME AREA. SO FAR WE HAVE BEEN LUCKY WITH ONLY A
NARROW STRIPE OF STORM TOTALS APPROACHING AN INCH AND MOST OF THE
CONVECTION SHOWING SOME MOVEMENT. TRAINING POTENTIAL WILL HAVE TO
BE WATCHED CAREFULLY GIVEN WHAT HAPPENED LAST NIGHT IN WESTERN
NY/NORTHERN PA, ALONG WITH RADAR TENDENCIES THUS FAR. WOULD NOT
RULE OUT A SHORT TERM FLASH FLOOD WATCH IF ONE SPECIFIC AREA CAN
BE NARROWED DOWN BUT MUCH TOO UNCERTAIN RIGHT NOW TO DO ANYTHING.

PART OF OUR AREA REMAINS IN A SLIGHT RISK FOR SEVERE WEATHER,
ROUGHLY FROM KBGM SOUTH AND EAST. IT WILL BE IN THIS AREA THAT WE
STAND THE BEST SHOT AT GETTING INTO THE WARM SECTOR, JUST AHEAD OF
THE COLD FRONT/OCCLUSION.  MODEL CAPES VARY GREATLY, WITH THE NAM
SHOWING CLOSE TO 1400 J/KG AT KAVP WHILE THE GFS IS CLOSER TO 400.
BASED ON THE RADAR FROM LAST NIGHT WHERE WE HAD SOME PRETTY
HEALTHY CORES UP TO 20KT WITH LITTLE INSTABILITY, THE THREAT FOR
HAIL/BRIEF WIND ISSUES SEEMS REASONABLE IN THE AREAS JUST
HIGHLIGHTED.

GRADUALLY AS WE HEAD INTO THE AFTERNOON THE WARM FRONT MENTIONED
ABOVE WILL LIFT NORTH, WHILE OCCLUDING, AS A SURFACE LOW PRESSURE
MOVES ACROSS LAKE ONTARIO. WITH THE FRONT LINGERING AROUND WE
CAN'T RULE OUT A SHOWER OR T-STORM FOR ANYBODY BUT THE SLIGHT
MOVEMENT EAST, WILL SHIFT THE HIGHEST POPS EAST OF I-81. THIS WILL
BE THE CASE RIGHT THROUGH TONIGHT, WITH CHANCES FOR THUNDER
DIMINISHING AFTER 02Z.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
400 AM UPDATE...
UPPER LEVEL AND SURFACE LOW MOVE OVER THE AREA FRIDAY WITH SHOWERS
BECOMING MORE NUMEROUS BY AFTERNOON WITH DAYTIME HEATING. SOME
THUNDER IS POSSIBLE, ESPECIALLY FAR EAST. BEST CHANCES FOR
SHOWERS FRIDAY, WILL GRADUALLY TAPER A BIT BY SATURDAY AS THE
INFLUENCE OF THE UPPER LOW SLIDES OFF THE COAST. STILL, WITH
MOISTURE AROUND SHOWER CHANCES WILL CONTINUE RIGHT INTO SATURDAY
EVENING.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
2 PM TUE UPDATE...

A FAIRLY PROGRESSIVE UPPER LEVEL FLOW PATTERN. THE START OF THE
LONG TERM STILL IN NW FLOW ON THE BACK SIDE OF AN UL TROF. DRYING
WITH WAA ALOFT AS SFC HIGH PRESSURE MOVES SLOWLY EAST TO BE OVER
THE AREA SUNDAY NIGHT. BUILDING UL HEIGHTS. MONDAY MAY REMAIN DRY
STILL BUT FRONTS APPROACH AND LINGER INTO WED. SHOWERS AND TSTORMS
MON NGT TO AT LEAST WED. UL WEAK RIDGE BREAKS DOWN THIS SAME TIME
PERIOD AND A TROF DEVELOPS BACK OVER SE CANADA.

FOLLOWED WPC GUIDANCE. NEAR NORMAL TO START BECOMING WARMER THAN
NORMAL MONDAY TO WED. PRECIPITATION SHOULD BE CLOSE TO NORMAL BUT
THUNDERSTORMS COULD BRING ISOLATED HEAVY RAIN STARTING MONDAY
NIGHT.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
AN UPR LVL WV AND SHFT TROF WILL PASS THRU THE AREA EARLY IN THE
TAF PD TRIGGERING SHWRS AND TRWS. ALSO...SOME FOG AND LEFTOVER LWR
CIGS WILL RESULT IN IFR CONDS AT SOME STATIONS. BHD THE TROF...
DRIER AIR AND GOOD MIXING WILL RAISE CIGS AND DRY THE AREA OUT TO
VFR CONDS AFT ARND 18Z. TNGT...MODELS SHOW SOME LL MOISTURE MVG
INTO THE NRN TAF SITES BRING MVFR CIGS TO THOSE AREAS...TO THE
SOUTH...VFR CONDS XPCTD TO CONT THRU THE NGT.

OUTLOOK...

THUR NGT THROUGH SAT...RESTRICTIVE CONDS IN SHWRS PSBL...WITH TSTMS
ALSO A PSBLTY THUR.

SAT NGT THROUGH MON...VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...HEDEN/TAC
NEAR TERM...HEDEN/TAC
SHORT TERM...HEDEN
LONG TERM...TAC
AVIATION...DGM
Hazardous weather outlook, May 22, 11:56 AM EST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1256 PM EDT THU MAY 22 2014

NYZ015>018-022>025-231700-
YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG-
TOMPKINS-
1256 PM EDT THU MAY 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AHEAD OF AND
ALONG A COLD FRONT. THESE STORMS WILL HAVE THE POTENTIAL TO
PRODUCE LOCALLY HEAVY RAINFALL IF THEY DEVELOP OVER THE SAME
AREAS. IN ADDITION, LIGHTNING, SMALL HAIL, AND BRIEF GUSTY WINDS
ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ009-036-037-044>046-055>057-062-PAZ038>040-043-044-047-048-072-
231700-
NORTHERN ONEIDA-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-
TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-
WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
1256 PM EDT THU MAY 22 2014

...SEVERE THUNDERSTORM WATCH 172 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AHEAD OF AND
ALONG A COLD FRONT. THESE STORMS WILL HAVE THE POTENTIAL TO
PRODUCE LOCALLY HEAVY RAINFALL IF THEY DEVELOP OVER THE SAME
AREAS. IN ADDITION, THUNDERSTORMS WILL HAVE LIGHTNING, AND
POSSIBLY LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, May 22, 7:42 AM EST, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
842 AM EDT THU MAY 22 2014

PAZ044-047-048-072-221330-
LACKAWANNA PA-LUZERNE PA-PIKE PA-WAYNE PA-
842 AM EDT THU MAY 22 2014

...STRONG THUNDERSTORM WILL AFFECT EXTREME SOUTHWESTERN WAYNE...
EXTREME WEST CENTRAL PIKE...NORTHEASTERN LUZERNE AND SOUTHERN
LACKAWANNA COUNTIES...

* AT 839 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL.  THIS STORM WAS
  LOCATED NEAR PLAINS...AND MOVING EAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  FOREST PARK AND BEAR CREEK AT 850 AM EDT...
  SPRINGBROOK CORNER AND SPRINGBROOK CORNERS AT 900 AM EDT...
  STODDARTSVILLE AND YOSTVILLE AT 905 AM EDT...
  DALEVILLE AT 910 AM EDT...
  GOULDSBORO AND LEHIGH AT 915 AM EDT...
  LA ANNA AT 925 AM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4113 7567 4112 7568 4122 7596 4139 7587
      4125 7529 4123 7532 4123 7548 4122 7552
      4122 7554 4112 7563 4112 7566

DJN
Local storm report, May 22, 7:47 AM EST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
847 AM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     HAIL             SWOYERSVILLE            41.30N  75.88W
05/22/2014  M1.00 INCH       LUZERNE            PA   EMERGENCY MNGR

&&

EMG
Special weather statement, May 22, 11:43 AM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1243 PM EDT THU MAY 22 2014

NYZ046-221715-
OTSEGO NY-
1243 PM EDT THU MAY 22 2014

...STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL OTSEGO COUNTY...

* AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED NEAR ELK CREEK...AND MOVING
  SOUTHEAST AT 15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  WORCESTER AT 1250 PM EDT...

LAT...LON 4255 7468 4252 7471 4250 7477 4251 7484
      4249 7488 4254 7497 4270 7486 4263 7463
      4262 7463

RHB
Special weather statement, May 22, 12:05 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
105 PM EDT THU MAY 22 2014

PAZ038-047-221730-
BRADFORD PA-LUZERNE PA-
105 PM EDT THU MAY 22 2014

...STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LUZERNE AND
SOUTHWESTERN BRADFORD COUNTIES...

* AT 104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED NEAR LE ROY...AND MOVING
  SOUTHEAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  OVERTON AT 130 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4129 7632 4138 7628 4154 7629 4158 7680
      4159 7687 4161 7689 4173 7680 4154 7623
      4154 7629 4138 7628 4137 7623 4127 7631

RHB
Special weather statement, May 22, 12:07 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
107 PM EDT THU MAY 22 2014

NYZ015-016-023-025-221730-
SCHUYLER NY-SENECA NY-TOMPKINS NY-YATES NY-
107 PM EDT THU MAY 22 2014

...STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SCHUYLER...
SOUTHEASTERN SENECA...SOUTHEASTERN YATES AND WEST CENTRAL TOMPKINS
COUNTIES...

* AT 104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR HIMROD...
  AND MOVING SOUTHEAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  CAYWOOD AND GLENORA AT 115 PM EDT...
  HECTOR AT 120 PM EDT...
  EAST STEAMBURG AND LOGAN AT 125 PM EDT...
  REYNOLDSVILLE AND SEARSBURG AT 130 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4254 7653 4234 7667 4253 7709 4269 7698

RHB

The radar

The Binghamton radar (KBGM), 80 km away, was scanning. The volume nearest the first event began at 17:18 UTC.

Open the radar archive at this moment

Event by event

26 hail. Local standard time, as filed.

Hail, Schuyler

When
May 22, 12:20 PM EST
Where
Schuyler County, Hector
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
42.500, -76.870

Hail, Yates

When
May 22, 12:22 PM EST
Where
Yates County, 0.51 mi W of Dundee
Measured
1.25 in hail
Reported by
Public
Coordinates
42.520, -76.980

Hail, Schuyler

When
May 22, 12:29 PM EST
Where
Schuyler County, Hector
Measured
1.75 in hail
Reported by
Public
Coordinates
42.500, -76.870

Hail, Oneida

When
May 22, 12:30 PM EST
Where
Oneida County, 0.69 mi S of Boonville
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
43.470, -75.330

Hail, Oneida

When
May 22, 12:34 PM EST
Where
Oneida County, Forestport
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
43.450, -75.220

Hail, Schuyler

When
May 22, 12:38 PM EST
Where
Schuyler County, Mecklenburg
Measured
0.88 in hail
Reported by
COOP Observer
Coordinates
42.470, -76.700

Hail, Tompkins

When
May 22, 12:43 PM EST
Where
Tompkins County, 2.46 mi NW of Enfield
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.450, -76.670

Hail, Tompkins

When
May 22, 12:56 PM EST
Where
Tompkins County, Newfield
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.370, -76.580

Hail, Tompkins

When
May 22, 1:00 PM EST
Where
Tompkins County, Newfield
Measured
1 in hail
Reported by
Public
Coordinates
42.370, -76.580

Hail, Tompkins

When
May 22, 1:06 PM EST
Where
Tompkins County, Danby
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
42.350, -76.480

Hail, Oneida

When
May 22, 1:10 PM EST
Where
Oneida County, Boonville
Measured
1 in hail
Reported by
Public
Coordinates
43.480, -75.330

Hail, Tioga

When
May 22, 1:15 PM EST
Where
Tioga County, 0.86 mi NW of Gaskill
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.140, -76.190

Hail, Tioga

When
May 22, 1:19 PM EST
Where
Tioga County, Weltonville
Measured
0.88 in hail
Reported by
Public
Coordinates
42.200, -76.250

Hail, Tioga

When
May 22, 1:23 PM EST
Where
Tioga County, 2.14 mi SSE of Spencer
Measured
1 in hail
Reported by
Public
Coordinates
42.190, -76.490

Hail, Otsego

When
May 22, 1:25 PM EST
Where
Otsego County, 2.31 mi NNE of Gilbertsville
Measured
1.25 in hail
Reported by
Public
Coordinates
42.500, -75.310

Hail, Otsego

When
May 22, 1:50 PM EST
Where
Otsego County, 0.69 mi S of Otego
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.390, -75.180

Hail, Tioga

When
May 22, 1:55 PM EST
Where
Tioga County, 1.03 mi W of Apalachin
Measured
0.88 in hail
Reported by
Public
Coordinates
42.070, -76.170

Hail, Madison

When
May 22, 2:19 PM EST
Where
Madison County, 2.07 mi S of Rippleton
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.890, -75.870

Hail, Madison

When
May 22, 2:20 PM EST
Where
Madison County, 1.23 mi NE of Rippleton
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
42.930, -75.850

Hail, Madison

When
May 22, 2:24 PM EST
Where
Madison County, 1.01 mi W of New Woodstock
Measured
0.75 in hail
Reported by
Public
Coordinates
42.850, -75.850

Hail, Delaware

When
May 22, 2:34 PM EST
Where
Delaware County, Hamden
Measured
1.75 in hail
Reported by
Public
Coordinates
42.200, -75.000

Hail, Delaware

When
May 22, 2:42 PM EST
Where
Delaware County, 0.69 mi N of Delancey
Measured
1 in hail
Reported by
Public
Coordinates
42.210, -74.970

Hail, Chenango

When
May 22, 3:20 PM EST
Where
Chenango County, 1.38 mi N of Bainbridge
Measured
1 in hail
Reported by
Public
Coordinates
42.300, -75.480

Hail, Delaware

When
May 22, 3:40 PM EST
Where
Delaware County, Masonville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
42.250, -75.370

Hail, Chenango

When
May 22, 4:00 PM EST
Where
Chenango County, Greene
Measured
0.75 in hail
Reported by
Public
Coordinates
42.330, -75.770

Hail, Broome

When
May 22, 4:05 PM EST
Where
Broome County, 0.86 mi NE of Belden
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.210, -75.660

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2014Every state in 2014This day in weather historyWarnings in New York, May 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 508851, 508857, 508853, 508852, 508854, 508855, 508856, 508858, 508865, 508859, 508867, 508860, 508861, 508863, 508862, 508871, 508864, 508870, 508866, 508868, 508869, 508872, 508875, 508876, 508874, 508873.